Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Took somac for acid reflux. Feeling bloated and gastric discomfort. Is this due to prednisolone?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
hi i have very bad reflux lately i already take somac 40mgs i am bringing up my food hours later feel bloated and have gastric discomfort. i have seen the gastroenterologist recently for gastroparesis during my severe migraines but the migraine has gone but the reflux and the feeling of food going down slowly remains iam allergic to maxalon and stemetil and cant take motilium i have recently began lyrica 25mgs bd for my periferal pain and sleeplessness due to my psoriatic arthritis i was wondering if this drug might be causing my gastric symptoms i also am on a decreasing dose of prednisone am on 12 mgs now going back to my original dose of 10 sorry peripheral cant seem to change the spelling on this page?
Posted Sun, 24 Mar 2013 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 5 hours later

Thanks for writing in

The history provided is suggestive of reflux

But the culprit seems to be Prednisolone

I would suggest you take somac 40 mgs twice a day till you continue prednisolone

If possible add domperidone twice a day

Here are few tips which will help you control reflux :

1] Avoid spicy, fermented meals
2] Do not have heavy meals
3] Avoid smoking and alcohol
4] Wear loose clothes
5] Do not stoop
6] Do not lift heavy weights
7] Raise the head end of your bed
8] If Obese lose weight
9] If under stress - Manage stress levels by meditation and exercise

Hope this helps
Do write back in case of concern
Wishing you a healthy life ahead
Above answer was peer-reviewed by
Follow-up: Took somac for acid reflux. Feeling bloated and gastric discomfort. Is this due to prednisolone? 41 hours later
Thank you for the reply. I will try the somac 40 mgs bd but i wonder if you could answer as to whether the lyrica can cause this?
Answered by Dr. Ajit Naniksingh Kukreja 1 hour later
Thanks for writing in again

Lyrica is pregabalin, and as I have mentioned in my earlier reply the culprit is prednisolone

There are few medicines which are known to cause increased acid out put and result in to gastritis and reflux

Hope this clears your doubts
Get well soon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor